MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN RELIAMAX; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN RELIAMAX; STAPLE, IMPLANTABLE
Model Number GIA8048RL
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, on an open anterior resection, during resection, a part of the reload disengaged.Another reload was used to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted that the thumb pusher was received detached.Functionally, the firing knob was re-attached and applied with no abnormalities.It was reported that a component disengaged from the device.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur if an excessive upwards force was applied to the firing knob during disassembly, or if the knob was not fully rotated to one side prior to firing, causing detachment.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: do not rotate the firing knob during firing.Rotating the knob during firing may cause damage and possible device malfunction.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, on an open anterior resection, during resection, a part of two reloads was disengaged.Another reload was used to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, g4 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted the thumb pusher had detached.Functionally, the firing knob was re-attached and applied with no abnormalities.It was reported that a component disengaged from the device.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur if an excessive upwards force is applied to the firing knob during disassembly, or if the knob is not fully rotated to one side prior to firing, causing detachment.Additionally, the firing knob could disengage from the stapler if the force is being applied to fire the device; however, because the interlock was triggered, the device could not fire.The evaluation detected an unreported condition: an engaged interlock.Visual inspection noted the loading unit displayed a full complement of staples and the interlock was engaged.Functionally, the instrument interlock was reset and the instrument was applied with no abnormalities.The product analysis noted evidence that the device was not used as intended.This issue can occur as a result of improper loading of the cartridge.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: do not rotate the firing knob during firing.Rotating the knob during firing may cause damage and possible device malfunction.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
RELIAMAX
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key10365278
Report Number1219930-2020-03176
Device Sequence Number19075441
Product Code GDW
UDI-Device Identifier20884521168647
UDI-Public20884521168647
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K122781
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberGIA8048RL
Device Catalogue NumberGIA8048RL
Device Lot NumberN9H0488Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2020
Initial Date Received by Manufacturer 07/17/2020
Supplement Date Received by Manufacturer08/10/2020
10/20/2020
03/08/2021
Initial Report FDA Received Date08/04/2020
Supplement Report FDA Received Date08/27/2020
10/23/2020
04/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR